South Carolina, 2011Hail and Damaging Wind in South Carolina, March 27, 2011
March 27, 2011 · NWS CHS · 25 events in 2 counties and zones
A frontal boundary in combination with modest instability and strong deep layer shear, resulted in scattered strong to severe thunderstorm development across southern South Carolina and southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A frontal boundary in combination with modest instability and strong deep layer shear, resulted in scattered strong to severe thunderstorm development across southern South Carolina and southeast Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Mar 27, 10:36 AM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 27, 10:36 AM EST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1136 AM EDT SUN MAR 27 2011
.SYNOPSIS...
A SERIES OF WEAK LOW PRESSURE SYSTEMS WILL MOVE EAST ALONG A
LINGERING FRONT TODAY. THE FRONT IS EXPECTED TO PUSH SOUTH
TONIGHT...AS COLDER HIGH PRESSURE BUILDS TO THE NORTH. HIGH
PRESSURE WILL REMAIN NORTH OF THE AREA EARLY NEXT WEEK...BEFORE
ANOTHER SERIES OF LOW PRESSURE SYSTEMS IMPACT THE REGION DURING THE
MID TO LATE WEEK TIME FRAME. HIGH PRESSURE IS THEN EXPECTED TO
BUILD BACK INTO THE AREA NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT STRETCHES FROM CENTRAL GEORGIA EASTWARD THROUGH
SOUTHERN SOUTH CAROLINA THIS MORNING. THE REMNANTS OF A MESOSCALE
CONVECTIVE COMPLEX CONTINUE TO TRACK INTO THE NORTHERN SOUTH
CAROLINA ZONES THIS HOUR...WHILE STRONGER CONVECTION TO THE WEST
IS RAPIDLY TRACKING ALONG THE LINGERING FRONT. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA THROUGH THE
AFTERNOON...AS THE ENVIRONMENT REMAINS CONDUCIVE FOR STRONG TO
SEVERE CONVECTION TODAY.
THE MAIN FOCUS FOR DEVELOPMENT WILL BE THE AFOREMENTIONED
BOUNDARY...WHICH WILL GRADUALLY SLIP SOUTHWARD LATER TODAY AND
INTO TONIGHT. SOUTH OF THE DESCENDING FRONT...CONDITIONS WILL WARM
INTO THE UPPER 70S TO LOWER 80S...WITH DEWPOINTS POTENTIALLY STAYING
IN MID TO UPPER 60S. DECENT INSTABILITY ACROSS SOUTHEAST
GEORGIA...COMBINED WITH DEEP LAYERED SHEAR...SUGGEST ORGANIZED
STRONG THUNDERSTORM DEVELOPMENT IS POSSIBLE. NUMEROUS MESOSCALE
BOUNDARIES AND THE SEABREEZE COULD INTERACT WITH THE SYNOPTIC
SCALE FRONT TO PROVIDE ADDITIONAL CONVERGENCE AND FOCI FOR
CONVECTIVE DEVELOPMENT. AT THIS POINT...THE MAIN HAZARDS WILL BE
DAMAGING WINDS AND LARGE HAIL. A UNIDIRECTIONAL WIND PROFILE WOULD
SUGGEST A LOWER CHANCE OF TORNADOES...HOWEVER CANNOT RULE OUT AN
ISOLATED TORNADO IF SEVERE THUNDERSTORMS PERSISTENTLY TRACK ALONG
BOUNDARIES.
WILL NEED TO CLOSELY MONITOR THE PLACEMENT AND MOVEMENT OF THE
FRONT THROUGH THE AFTERNOON HOURS...AS MUCH OF THE SENSIBLE
WEATHER IMPACTS WILL BE HIGHLY DEPENDENT ON THIS FEATURE. EXPECT A
SIGNIFICANT TEMPERATURE GRADIENT ON EITHER SIDE OF THE
FRONT...WITH INLAND SOUTH CAROLINA ZONES STRUGGLING TO GET OUT OF
THE 60 DEGREE RANGE THIS AFTERNOON AND FAR SOUTHEAST GEORGIA
COUNTIES RISING TO NEAR 80 DEGREES. IN ADDITION...CLOUD COVER
TRENDS WILL ALSO NEED TO BE MONITORED...AS THICKENING SKY COVER
COULD SLOW WARMING AND DESTABILIZATION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
THE WEDGE FRONT WILL SAG SOUTH TONIGHT...WITH THE NAM MOST
AGGRESSIVE AND COLDEST IN ITS WAKE. CONVECTION MAY STILL BE
ROBUST IN THE EARLY EVENING IN PARTS OF SE GEORGIA...THEN LIGHTER
SCATTERED RAINS ARE POSSIBLE LATE. SHALLOW COLD AIR ADVECTION
LOOKS IMPRESSIVE AND VERY LITTLE CHANGE TO PREVIOUS TEMPERATURE
TRENDS AND NUMBERS.
MODEL SOLUTIONS ARE IN LESS THAN DESIRABLE AGREEMENT THROUGH THE
SHORT TERM PERIODS THIS MORNING...LEADING TO LOWER THAN NORMAL
FORECAST CONFIDENCE. A STRONG HIGH PRESSURE WEDGE IS EXPECTED TO
REMAIN OVER THE REGION MONDAY AND MONDAY NIGHT AS HIGH PRESSURE
BUILDS NORTH OF THE AREA. WILL NEED TO KEEP CHANCE POPS GOING ACROSS
THE FORECAST AREA THROUGH THE DAY MONDAY AS DEEP MOISTURE WILL BE
SLOW TO MOVE OUT OF THE REGION DESPITE THE DEVELOPING WEDGE OF HIGH
PRESSURE IN THE LEE OF THE APPALACHIANS. EXPECT HIGHEST RAIN
PROBABILITIES MONDAY MORNING...WITH DIMINISHING RAIN CHANCES DURING
THE AFTERNOON. SHOULD SEE RAIN FREE CONDITIONS MONDAY NIGHT AS THE
DEEPEST MOISTURE AND BEST FORCING SHIFT OFFSHORE.
THE HIGH PRESSURE WEDGE SHOULD SLOWLY BREAK DOWN/ERODE ON
TUESDAY...WITH A STORM SYSTEM THEN APPROACHING FROM THE WEST TUESDAY
NIGHT AND WEDNESDAY. WILL KEEP THE FORECAST RAIN FREE ON
TUESDAY...THEN CARRY CHANCE POPS TUESDAY NIGHT AND WEDNESDAY AS DEEP
MOISTURE AND STRONGER FORCING FOR ASCENT OVERSPREAD THE AREA ONCE
AGAIN.
AS FOR TEMPERATURES...EXPECT QUITE A RANGE IN TEMPERATURES ACROSS
THE AREA ON MONDAY WITH HIGHS RANGING FROM AROUND 50 TO THE LOWER
50S ACROSS NORTHERN ZONES...TO THE UPPER 60S TO AROUND 70 ALONG THE
ALTAMAHA. LOWS MONDAY NIGHT WILL BOTTOM OUT AROUND 40 TO THE LOWER
40S INLAND...AND IN THE LOWER TO MIDDLE 40S CLOSER TO THE COAST.
HIGHS TUESDAY WILL BE QUITE TRICKY TO PIN DOWN AND WILL BE HIGHLY
DEPENDENT ON HOW QUICKLY THE WEDGE OF HIGH PRESSURE IS ABLE TO BREAK
DOWN. FOR NOW WILL KEEP HIGHS GENERALLY IN THE UPPER 60S AREA WIDE.
LOWS TUESDAY NIGHT SHOULD BOTTOM OUT IN THE 40S MOST LOCALES...WITH
HIGHS WEDNESDAY REBOUNDING INTO THE LOWER AND MIDDLE 70S.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
QUITE A BIT OF UNCERTAINTY CONTINUES TO PLAGUE THE EXTENDED FORECAST
DUE TO LARGE MODEL INCONSISTENCIES. OVERALL...EXPECT AN UNSETTLED
PATTERN WEDNESDAY NIGHT THROUGH FRIDAY AS A SERIES OF LOW PRESSURE
SYSTEMS IMPACT THE LOCAL AREA...AND WILL CARRY CHANCE POPS AREA
WIDE. WILL KEEP THE FORECAST OPTIMISTIC AT THIS POINT OVER THE
UPCOMING WEEKEND...MAINTAINING RAIN FREE CONDITIONS AS HIGH
PRESSURE BUILDS BACK INTO THE REGION. TEMPERATURES ARE GENERALLY
EXPECTED TO MEANDER WITHIN A FEW DEGREES EITHER SIDE OF CLIMO
THROUGHOUT THE EXTENDED PERIODS.
&&
.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
HIGH RESOLUTION MODEL DATA SHOWS CEILINGS SHOULD BE DECREASING TO
LOW END MVFR AT KCHS AS THE DAY PROGRESSES...WITH INCREASING
POTENTIAL FOR CONVECTIVE RAINS. AT KSAV...DETERIORATING CONDITIONS
LATER TODAY SHOULD BE DIRECTLY DRIVEN BY CONVECTION...PRIOR TO ANY
BACKDOOR FRONTAL PASSAGE LATE DAY.
BOTH TERMINALS WILL SEE MORE CONVECTION TODAY...YET TIMING REMAINS
A BIT QUESTIONABLE. THE BEST CHANCE FOR SIGNIFICANT CONVECTION
WITH SOME SEVERE POTENTIAL WILL BE AT KSAV LATER TODAY...BUT HAIL
AND WIND RISK AT KCHS CANNOT BE RULED OUT.
TONIGHT...IFR/LIFR CIGS WILL EXPAND OVER THE COASTAL CORRIDOR WITH
VSBYS PROBABLY MVFR RANGES.
EXTENDED AVIATION OUTLOOK...MVFR/IFR CONDITIONS ARE LIKELY THROUGH
MUCH OF THE WEEK. IFR CONDITIONS ARE LIKELY MONDAY AND MONDAY
NIGHT...FOLLOWED BY MVFR AND PERIODIC IFR CONDITIONS TUESDAY THROUGH
THURSDAY NIGHT. SHOULD SEE VFR CONDITIONS RETURN ON FRIDAY.
&&
.MARINE...
A LINGERING FRONT WILL BISECT THE SOUTH CAROLINA WATERS
TODAY...WITH WINDS HEAVILY DEPENDENT ON THE LOCATION AND
PROGRESSION OF THIS FEATURE. WINDS WILL SHIFT NORTH TO NORTHEAST
OFF CHARLESTON COUNTY FIRST...WHILE SOUTHWEST FLOW IS MORE
PERSISTENT CLOSER TO THE SAVANNAH RIVER ENTRANCE. SOUTHWEST TO
WEST WINDS SHOULD PERSIST ALL DAY TO THE SOUTH OF SAVANNAH...AROUND
GRAYS REEF. THE COLD FRONT COULD SUPPORT SOME SMALL CRAFT ADVISORY
CONDITIONS ALONG THE SOUTH CAROLINA COAST TONIGHT IF A FEW OF THE
MODEL PINCHING TRENDS ARE CORRECT. CONFIDENCE REMAINS LOW DUE TO
FAIRLY SIGNIFICANT MODEL DISCREPANCIES. NORTHEAST WINDS SHOULD REACH
THE ALTAMAHA RIVER REGION AFTER MIDNIGHT TONIGHT...WITH LATE NIGHT
SURGES TO AT LEAST 15 KT. ELSEWHERE TONIGHT...CLOSE TO 20 KT IS
LIKELY WITH SEAS BUILDING TO 3 TO 5 FT...HIGHER WELL OFFSHORE.
HIGH PRESSURE WILL BUILD NORTH OF THE WATERS MONDAY THROUGH
TUESDAY...BEFORE A SERIES OF LOW PRESSURE SYSTEMS TRACK THROUGH THE
AREA WEDNESDAY AND THURSDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD
BACK INTO THE REGION FOR FRIDAY. PERSISTENT NORTHEAST FLOW WILL
LIKELY RESULT IN SEAS REACHING SMALL CRAFT THRESHOLDS ACROSS THE
OUTER GEORGIA WATERS MONDAY AND CONTINUING THROUGH TUESDAY NIGHT.
ACROSS THE NEARSHORE WATERS...SEAS MAY BRIEFLY APPROACH ADVISORY
LEVELS MONDAY NIGHT AND TUESDAY. WINDS AND SEAS ARE THEN EXPECTED TO
REMAIN BELOW SMALL CRAFT LEVELS WEDNESDAY THROUGH FRIDAY FOR ALL
WATERS.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.
&&
Hazardous weather outlook, Mar 27, 9:32 AM EST, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 AM EDT SUN MAR 27 2011
AMZ374-281445-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
1032 AM EDT SUN MAR 27 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SEVERE WEATHER...THUNDERSTORMS ARE EXPECTED TO MOVE EAST ALONG
AND TO THE SOUTH OF A COLD FRONT. A FEW OF THE STORMS COULD BECOME
SEVERE THROUGH LATE AFTERNOON. THE MAIN HAZARDS EXPECTED WITH THE
STORMS ARE LARGE HAIL AND DAMAGING WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-
047>052-281445-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-JENKINS-SCREVEN-CANDLER-BULLOCH-
EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-
COASTAL CHATHAM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
1032 AM EDT SUN MAR 27 2011
...SEVERE THUNDERSTORM WATCH 68 IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Special weather statement, Mar 27, 8:20 AM EST, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
920 AM EDT SUN MAR 27 2011
SCZ044-045-052-271400-
DORCHESTER-INLAND BERKELEY-TIDAL BERKELEY-
920 AM EDT SUN MAR 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
DORCHESTER COUNTIES THROUGH 1000 AM EDT...
AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
EBENEZER TO 6 MILES NORTHWEST OF REEVESVILLE...MOVING EAST AT 55 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BONNEAU BEACH...BONNEAU...COLLEGE PARK...CROSS...DORCHESTER...EASTERN
LAKE MARION...EADYTOWN...HARLEYVILLE...INDIAN FIELD...
JAMESTOWN...JEDBURG...MONCKS CORNER...LAKE MOULTRIE...
PINOPOLIS...REEVESVILLE...RIDGEVILLE...SAINT GEORGE...SAINT
STEPHEN...AND SANGAREE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS ARE EXPECTED TO IMPACT LAKE MOULTRIE. BOATERS SHOULD
SEEK SAFE HARBOR IMMEDIATELY. IF CAUGHT ON THE OPEN WATERS...STAY AS
LOW AS POSSIBLE AND WEAR A PERSONAL FLOATATION DEVICE. REMEMBER...IF
YOU CAN HEAR THUNDER YOU ARE AT RISK OF BEING STRUCK BY LIGHTNING.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3298 8001 3320 8075 3334 8050 3327 8043
3327 8036 3328 8033 3327 8030 3330 8025
3340 8022 3345 8022 3346 8015 3350 8014
3352 8007 3351 7996 3332 7974 3327 7956
TIME...MOT...LOC 1319Z 289DEG 48KT 3333 8032 3324 8071Special weather statement, Mar 27, 9:09 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1009 AM EDT SUN MAR 27 2011
SCZ045-050-052-271515-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
1009 AM EDT SUN MAR 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY AND
CHARLESTON COUNTIES THROUGH 1115 AM EDT...
AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CORDESVILLE...MOVING EAST AT 60 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...HUGER...JAMESTOWN AND MCCLELLANVILLE...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3300 7944 3299 7950 3302 7953 3301 7957
3300 7958 3298 7956 3300 7954 3299 7953
3295 7956 3296 7959 3299 7958 3295 7961
3294 7957 3291 7956 3287 7965 3308 8002
3331 7968 3324 7946 3313 7928
TIME...MOT...LOC 1409Z 285DEG 50KT 3312 7985Local storm report, Mar 27, 9:10 AM EST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1010 AM EDT SUN MAR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HAIL MONCKS CORNER 33.20N 80.01W
03/27/2011 E0.50 INCH BERKELEY SC PUBLIC
THE PUBLIC REPORTED DIME SIZE HAIL IN MONCKS CORNER.
&&
EVENT NUMBER CHS1100170
DPBSpecial weather statement, Mar 27, 10:18 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1118 AM EDT SUN MAR 27 2011
GAZ087-271545-
JENKINS-
1118 AM EDT SUN MAR 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 1145 AM EDT...
AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...7 MILES NORTHWEST OF HERNDON...MOVING EAST AT
50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON...MILLEN...PERKINS AND SCARBORO...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3287 8213 3292 8208 3292 8195 3295 8189
3295 8185 3293 8179 3291 8176 3269 8186
3270 8211 3282 8216
TIME...MOT...LOC 1518Z 273DEG 43KT 3289 8215Special weather statement, Mar 27, 10:47 AM EST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1147 AM EDT SUN MAR 27 2011
GAZ088-271630-
SCREVEN-
1147 AM EDT SUN MAR 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN COUNTY
THROUGH 1230 PM EDT...
AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...10 MILES NORTHWEST OF WOODCLIFF...MOVING EAST
AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...HILLTONIA...MILLHAVEN...SYLVANIA AND WOODCLIFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3291 8176 3304 8156 3304 8153 3300 8149
3296 8150 3295 8151 3289 8147 3288 8148
3284 8145 3283 8142 3278 8143 3272 8141
3270 8142 3266 8140 3272 8185
TIME...MOT...LOC 1547Z 274DEG 42KT 3286 8182Special weather statement, Mar 27, 11:52 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 PM EDT SUN MAR 27 2011
GAZ101-SCZ047-051-271745-
COASTAL JASPER-EFFINGHAM-INLAND JASPER-
1252 PM EDT SUN MAR 27 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND JASPER
COUNTIES THROUGH 145 PM EDT...
AT 1251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR TUCKASEE KING...MOVING EAST AT 50 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...COOSAWHATCHIE...GILLISONVILLE...GRAHAMVILLE...OLD HOUSE...
PINELAND...RIDGELAND...ROBERTVILLE...SWITZERLAND...TARBORO AND
TILLMAN...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3260 8139 3258 8137 3258 8135 3257 8133
3257 8130 3255 8128 3261 8120 3262 8093
3241 8088 3243 8137
TIME...MOT...LOC 1653Z 266DEG 44KT 3253 8126Thunderstorm Wind, Jasper
- When
- March 27, 12:13 PM EST to 12:14 PM EST
- Where
- Jasper County, 0.9 mi SW of Tillman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.460, -81.110
Law Enforcement reported one tree down blocking Highway 119, near Tillman, South Carolina.
Hail, Jasper
- When
- March 27, 12:21 PM EST to 12:22 PM EST
- Where
- Jasper County, 0.9 mi NW of Grahamville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.480, -80.980
The Public reported quarter size hail in Ridgeland, South Carolina.
Hail, Jasper
- When
- March 27, 12:22 PM EST to 12:23 PM EST
- Where
- Jasper County, 0.9 mi NW of Grahamville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.480, -80.980
The Public reported golf ball size hail in Ridgeland, South Carolina.
Hail, Beaufort
- When
- March 27, 12:39 PM EST to 12:40 PM EST
- Where
- Beaufort County, 0.9 mi SW of Shell Pt
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.390, -80.780
The Public reported quarter size hail on the north side of the Broad River Bridge, 5 miles west of Port Royal, South Carolina.
Hail, Beaufort
- When
- March 27, 12:40 PM EST to 12:41 PM EST
- Where
- Beaufort County, 0.69 mi N of Beaufort
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.440, -80.680
The Public reported golf ball size hail in the Shell Point area of Beaufort, South Carolina.
Hail, Beaufort
- When
- March 27, 12:42 PM EST to 12:43 PM EST
- Where
- Beaufort County, 0.69 mi N of Burton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.440, -80.720
The Public reported golf ball size hail, 2 miles west of Beaufort, South Carolina.
Hail, Beaufort
- When
- March 27, 12:44 PM EST to 12:45 PM EST
- Where
- Beaufort County, 0.9 mi NW of Port Royal
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.380, -80.690
The Public reported golf ball size hail in Port Royal, South Carolina.
Hail, Beaufort
- When
- March 27, 12:45 PM EST to 1:00 PM EST
- Where
- Beaufort County, 2.15 mi SSW of Beaufort Co Arpt
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.390, -80.640
A trained weather spotter reported that golf ball size hail fell for 15 minutes between 145 pm and 200 pm and covered the ground, 3 miles east of Port Royal, South Carolina.
Hail, Beaufort
- When
- March 27, 12:45 PM EST to 12:46 PM EST
- Where
- Beaufort County, 0.69 mi N of Beaufort
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.440, -80.680
The Public reported quarter size hail on Council Rock Road in Beaufort, South Carolina.
Hail, Beaufort
- When
- March 27, 12:46 PM EST to 12:47 PM EST
- Where
- Beaufort County, 0.69 mi N of Beaufort
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 32.440, -80.680
The Public reported half dollar size hail on Highway 170 in Beaufort, South Carolina.
Hail, Beaufort
- When
- March 27, 12:49 PM EST to 12:50 PM EST
- Where
- Beaufort County, 0.9 mi NW of Port Royal
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.380, -80.690
The Public reported quarter size hail in Port Royal, South Carolina.
Hail, Beaufort
- When
- March 27, 12:50 PM EST to 12:51 PM EST
- Where
- Beaufort County, 1.75 mi E of Port Royal
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.370, -80.650
A trained weather spotter reported dime to nickel size hail with a few golf ball size hail stones at the South Carolina National Golf Club, 2 miles east-northeast of Parris Island, South Carolina.
Hail, Beaufort
- When
- March 27, 12:55 PM EST to 12:56 PM EST
- Where
- Beaufort County, 0.9 mi NW of Port Royal
- Measured
- 2.5 in hail
- Reported by
- Public
- Coordinates
- 32.380, -80.690
The Public reported quarter to tennis ball size hail in Port Royal, South Carolina.
Hail, Beaufort
- When
- March 27, 1:05 PM EST to 1:06 PM EST
- Where
- Beaufort County, 0.69 mi N of Beaufort
- Measured
- 1.25 in hail
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 32.440, -80.680
The Public reported half dollar size hail broke a car window on Shell Point Road in Beaufort, South Carolina.
Hail, Beaufort
- When
- March 27, 1:42 PM EST to 1:43 PM EST
- Where
- Beaufort County, Parris Is Nas
- Measured
- 1.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 32.320, -80.680
The Beaufort Marine Corps Air Station relayed a report of golf ball size hail at the Parris Island, South Carolina facility.
Hail, Beaufort
- When
- March 27, 2:20 PM EST to 2:21 PM EST
- Where
- Beaufort County, 2.34 mi E of Pritchard
- Measured
- 1.5 in hail
- Reported by
- CoCoRaHS
- Coordinates
- 32.270, -80.960
A CoCoRaHS observer reported ping pong ball size hail, 6 miles west-northwest of Bluffton, South Carolina.
Hail, Jasper
- When
- March 27, 2:20 PM EST to 2:21 PM EST
- Where
- Jasper County, 0.69 mi N of Hardeeville
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 32.290, -81.080
A fire department employee reported quarter size hail in Hardeeville, South Carolina.
Hail, Beaufort
- When
- March 27, 2:25 PM EST to 2:26 PM EST
- Where
- Beaufort County, 0.9 mi NE of Pritchardville
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Trained Spotter
- Coordinates
- 32.240, -80.960
A trained weather spotter reported their car hood was dented by golf ball size hail in Pritchardville, South Carolina.
Hail, Jasper
- When
- March 27, 2:25 PM EST to 2:26 PM EST
- Where
- Jasper County, 7.72 mi E of Hardeeville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.300, -80.950
A trained weather spotter reported quarter to golf ball size hail, 3 miles south of Jasper, South Carolina.
Hail, Beaufort
- When
- March 27, 2:30 PM EST to 2:31 PM EST
- Where
- Beaufort County, 3.62 mi SW of Baileys Lndg
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.310, -80.920
A trained weather spotter reported quarter size hail, 3 miles southeast of Jasper, South Carolina.
Hail, Beaufort
- When
- March 27, 2:31 PM EST to 2:32 PM EST
- Where
- Beaufort County, 0.9 mi NE of Bluffton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.240, -80.860
The public reported golf ball size hail in Bluffton, South Carolina.
Hail, Jasper
- When
- March 27, 2:31 PM EST to 2:32 PM EST
- Where
- Jasper County, 7.14 mi E of Hardeeville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.300, -80.960
The Public reported quarter size hail, 3 miles south-southwest of Jasper, South Carolina.
Hail, Beaufort
- When
- March 27, 2:35 PM EST to 2:36 PM EST
- Where
- Beaufort County, 0.9 mi NE of Bluffton
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.240, -80.860
A trained weather spotter reported golf ball size hail in Bluffton, South Carolina.
Hail, Beaufort
- When
- March 27, 2:36 PM EST to 2:37 PM EST
- Where
- Beaufort County, 0.9 mi NE of Bluffton
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.240, -80.860
The Public reported quarter size hail in Bluffton, South Carolina.
Hail, Beaufort
- When
- March 27, 2:40 PM EST to 2:41 PM EST
- Where
- Beaufort County, 0.9 mi NE of Bluffton
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 32.240, -80.860
The Public reported golf ball size hail in Bluffton, South Carolina.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Texas, March 27, 20113 deaths · $30,000 · 1 event
- Avalanche in Washington, March 27, 20111 death · 1 event
- Hail in Arkansas, March 27, 2011$1.3 million · 1.75 in hail · 20 events
- Debris Flow in Washington, March 27, 2011$500,000 · 1 event
- Hail and Damaging Wind in Georgia, March 27, 2011$28,000 · 2.75 in hail · 55 events
- Hail and Damaging Winds in Alabama, March 27, 2011$24,000 · 2.75 in hail · 17 events
- Winter Weather in Virginia, March 27, 201113 events
- Winter Storm and Winter Weather in Colorado, March 27 to 29, 20119 events
- Hail and Damaging Winds in Florida, March 27 to 31, 2011$5,000 · 1.75 in hail · 7 events
- Hail in Alabama, March 27, 20111.75 in hail · 7 events
- Winter Weather in Maryland, March 27, 20115 events
- Hail and Damaging Wind in Georgia, March 27, 2011$2,000 · 1.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 294406, 294382, 294383, 294384, 294385, 294386, 294387, 294388, 294389, 294390, 294391, 294392, 294393, 294394, 294395, 294396, 294397, 294398, 294399, 294400, 294401, 294402, 294403, 294404, 294405.